Alert archive / Arizona / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 30, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at Jul 12, 2008, 5:09 PM MST for Cochise County, Arizona. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 12, 2008, 5:09 PM MST (00:09 UTC)
- Expired
- Jul 12, 2008, 6:00 PM MST
- In force
- 51 min
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
County Cochise County, AZ
The radar
The Tucson radar (KEMX), 95 km from the middle of the area, began a volume at 00:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 0.2 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 925 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 1478 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KTWC 130009 SVRTWC AZC003-130100- /O.NEW.KTWC.SV.W.0030.080713T0009Z-080713T0100Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TUCSON AZ 509 PM MST SAT JUL 12 2008 THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL COCHISE COUNTY IN SOUTHEAST ARIZONA... * UNTIL 600 PM MST * AT 500 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SUNIZONA...OR 24 MILES SOUTH OF WILLCOX...AND MOVING EAST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DANGEROUS CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. THIS STORM WILL PRODUCE DAMAGING WINDS AND BLOWING DUST. BE PREPARED FOR SUDDEN CHANGES IN VISIBILITY AND WIND GUSTS OF 60 MPH OR GREATER. LAT...LON 3200 10949 3175 10956 3185 10981 3203 10979 TIME...MOT...LOC 0009Z 289DEG 18KT 3191 10965 $$
2 follow-up statements
000 WWUS55 KTWC 130027 SVSTWC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 527 PM MST SAT JUL 12 2008 AZC003-130100- /O.CON.KTWC.SV.W.0030.000000T0000Z-080713T0100Z/ COCHISE AZ- 526 PM MST SAT JUL 12 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM MST FOR CENTRAL COCHISE COUNTY... AT 518 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER SUNIZONA...OR 28 MILES SOUTH SOUTHEAST OF WILLCOX...MOVING EAST AT 5 MPH. THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF COCHISE COUNTY. LAT...LON 3200 10949 3175 10956 3185 10981 3203 10979 TIME...MOT...LOC 0026Z 289DEG 18KT 3188 10956 $$ MOLLERE
000 WWUS55 KTWC 130053 SVSTWC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 553 PM MST SAT JUL 12 2008 AZC003-130101- /O.EXP.KTWC.SV.W.0030.000000T0000Z-080713T0100Z/ COCHISE AZ- 551 PM MST SAT JUL 12 2008 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL COCHISE COUNTY WILL EXPIRE AT 600 PM MST... AT 545 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE STORM THAT WAS DETERMINED TO BE SEVERE OVER SUNIZONA HAS DECREASED IN STRENGTH CONSIDERABLY...AND IS NO LONGER SEVERE. THEREFORE...THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE AT 600 PM MST. LAT...LON 3200 10949 3175 10956 3185 10981 3203 10979 TIME...MOT...LOC 0051Z 289DEG 18KT 3184 10942 $$ MOLLERE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 1:45 PM MST, 3 hours 24 minutes earlier.
Area forecast discussion, Jul 12, 1:45 PM MST, 3 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 145 PM MST SAT JUL 12 2008 .SYNOPSIS...A LOW PRESSURE SYSTEM NEAR WESTERN ARIZONA WILL WEAKEN AND LIFT NORTH THIS WEEKEND. IT WILL CONTINUE TO POSE A THREAT FOR LOCALIZED HEAVY RAINFALL THROUGH SUNDAY AS HIGH TEMPERATURES REMAIN BELOW NORMAL DUE TO CONSIDERABLE CLOUDINESS AND WIDESPREAD SHOWERS. A MORE TYPICAL JULY MONSOON PATTERN IS EXPECTED MUCH OF NEXT WEEK WITH A CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS AND WARMER TEMPERATURES. && .DISCUSSION...PLENTY UNSTABLE WITH PROXIMITY OF LOW AND UPPER LEVEL DIFFLUENT PATTERN OVERHEAD. PLENTY OF MOISTURE AS WELL WITH PRECIPITABLE WATER STILL HANGING IN THE 1.75 INCHES RANGE AND SURFACE DEWPTS IN THE 60S. ONLY TAKING A COUPLE OF HOURS OF HEATING TO ENHANCE CONVECTION THIS MORNING. VERY WEAK FLOW...MAIN CONCERN IS ONCE AGAIN HEAVY RAINFALL AND POTENTIAL LOCALIZED FLOODING PROBLEMS. COVERAGE SHOULD END UP HEAVY SCATTERED TO LOW END NUMEROUS THROUGH THE EVENING HOURS WITH SCATTERED POSSIBLE OVERNIGHT. OTHERWISE LOW FILLS THEN SHEARS OUT OVER THE NEXT 36 HOURS AND FLOW PICKS UP ONCE AGAIN FROM THE SOUTH AS HIGH CENTER WOBBLES AND RECONSOLIDATES EAST. NORMAL TO HEAVY SUMMER THUNDERSTORM SEASON ACTIVITY WILL CONTINUE WELL INTO THE NEW WEEK...WE LOOSE THE INFLUENCE OF THE LOW BUT NICE H7 THETA E RIDGE WRAPS AROUND THE NEW HIGH POSITION RIGHT INTO SOUTHEAST ARIZONA. PROBABLY KNOCK THE 60 PERCENT COVERAGE BACK TO THE 30 TO 50 PERCENT RANGE BY MONDAY OR SO. && .AVIATION...SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO SUNDAY...MAINLY DURING THE AFTERNOON AND EARLY NIGHTTIME HOURS. CLOUD DECKS WILL GENERALLY BE 5-7KFT AGL...WITH LOWER CEILINGS IN HEAVY RAIN. VISIBILITIES AT TIMES WITH THE STRONGEST STORMS AS LOW AS 1 MILE OBSCURING MOUNTAINS. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...PLENTY OF MOISTURE FOR SCATTERED SHOWERS AND THUNDERSTORMS THROUGH THE COMING WEEK. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. WEATHER.GOV/TUCSON
Hazardous weather outlook, Jul 11, 11:02 PM MST, 18 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 1102 PM MST FRI JUL 11 2008 AZZ019-029>035-120715- NORTHERN GREENLEE COUNTY-SOUTHEAST PINAL COUNTY- UPPER GILA RIVER VALLEY-WESTERN PIMA COUNTY-TOHONO OODHAM NATION- TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY- 1102 PM MST FRI JUL 11 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARIZONA AND SOUTHEAST ARIZONA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 5:48 PM MST | Flash Flood Warning | TWC | Cochise | 117 min |
| Jul 12, 6:45 PM MST | Areal Flood Advisory | TWC | Graham | 2 hr |
| Jul 12, 7:45 PM MST | Areal Flood Advisory | TWC | Cochise | 2 hr |
| Jul 13, 7:49 AM MST | Flash Flood Warning | TWC | Santa Cruz | 116 min |
| Jul 13, 8:01 AM MST | Areal Flood Warning | TWC | Pima | 6 hr |
| Jul 13, 11:55 AM MST | Areal Flood Advisory | TWC | Pinal | 110 min |
| Jul 13, 12:29 PM MST | Flash Flood Warning | TWC | Pinal | 2 hr |
| Jul 13, 1:21 PM MST | Areal Flood Warning | TWC | Pima | 12 hr |
| Jul 13, 2:25 PM MST | Areal Flood Advisory | TWC | Pinal | 4 hr |
| Jul 13, 3:12 PM MST | Flash Flood Warning | TWC | Pima, Santa Cruz | 2 hr |
| Jul 13, 3:24 PM MST | Flash Flood Warning | TWC | Cochise | 111 min |
| Jul 13, 4:06 PM MST | Areal Flood Advisory | TWC | Pima | 114 min |
| Jul 13, 4:46 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 59 min |
| Jul 13, 4:48 PM MST | Flash Flood Warning | TWC | Cochise | 117 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.